Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 16, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 23, 2009, 3:14 AM CDT for 5 counties in Texas. It took effect at Apr 23, 2009, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2009, 3:14 AM CDT (08:14 UTC)
- In effect from
- Apr 23, 2009, 10:00 AM CDT
- Expired
- Apr 23, 2009, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3404 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 230814 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 314 AM CDT THU APR 23 2009 ...STRONG SOUTHERLY WINDS DOMINATING THE EASTERN PORTION OF DEEP SOUTH TEXAS LATER THIS MORNING... .STRONG SOUTHERLY WINDS WILL INFLUENCE CAMERON...WILLACY...HIDALGO... BROOKS AND KENEDY COUNTIES. THESE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON. TXZ250-251-253>257-231900- /O.NEW.KBRO.WI.Y.0016.090423T1500Z-090423T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 314 AM CDT THU APR 23 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH WITH HIGHER GUSTS WILL INFLUENCE THE EASTERN PORTION OF DEEP SOUTH TEXAS LATER THIS MORNING AND CONTINUING THROUGHOUT THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ 65
1 follow-up statement
000 WWUS74 KBRO 232318 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 618 PM CDT THU APR 23 2009 ...WINDS DIE DOWN AS HEAT LOW TO WEST WEAKENS... .WINDS HAVE DECREASED LATE THIS AFTERNOON AS THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE IN THE GULF AND LOW PRESSURE INLAND HAS LOOSENED. TXZ250-251-253>257-240030- /O.EXP.KBRO.WI.Y.0016.000000T0000Z-090423T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 618 PM CDT THU APR 23 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 9:38 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 22, 9:38 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
938 PM CDT WED APR 22 2009
.DISCUSSION...NO SIGNIFICANT NEW CHANGES SINCE THE LATE AFTERNOON
UPDATE. THE EVENING SOUNDING CAME IN AT A BONE DRY 0.22 INCHES OF
PWAT. THE DRY TREND SHOULD REVERSE THURSDAY AS STRONGER SOUTHEAST
WINDS DEVELOP. LOW PRESSURE OVER THE TEXAS PANHANDLE WILL TIGHTEN
THE LOCAL PRESSURE GRADIENT. DEW POINTS WILL BEGIN A SLOW CLIMB AS
MOISTURE FLUX FROM THE GULF INCREASES. FIRE WEATHER CONCERNS WILL
STILL BE ELEVATED TOMORROW DUE TO CRITICALLY DRY CONDITIONS AND
WINDS. THE WINDIER PATTERN WILL CONTINUE FOR THE NEXT FEW DAYS.
&&
.PREV UPDATE...ISSUED AT 410 PM CDT WED APR 22 2009...ISSUED A
RED FLAG WARNING FOR INLAND SECTIONS DUE TO A COMBINATION OF
FACTORS THIS AFTERNOON. CRITICALLY DRY FUELS...LOW RELATIVE
HUMIDITY VALUES AND WINDS HAVE INCREASED THE RISK OF WILDFIRES.
GOOD MIXING UNDER SUNNY SKIES HAS ALSO INCREASED GUSTINESS.
IN ADDITION...UPDATED THE MARINE FORECAST TO DELAY THE ONSET OF
SMALL CRAFT ADVISORY CONDITIONS OFFSHORE. WINDS AND SEAS ARE
BELOW CRITERIA AND NOT FORECAST TO INCREASE SIGNIFICANTLY UNTIL
AT LEAST LATER TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 70 85 74 86 / 0 0 10 0
BROWNSVILLE 68 85 73 88 / 0 0 10 0
HARLINGEN 65 85 69 89 / 0 0 10 0
MCALLEN 66 90 70 92 / 0 0 10 0
RIO GRANDE CITY 66 91 72 93 / 0 0 10 0
SOUTH PADRE ISLAND 72 82 74 83 / 0 0 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 9 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR TXZ248-251>255.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM TO 7 PM CDT THURSDAY
FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 4 AM TO 7 PM CDT THURSDAY FOR GMZ150-
155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
63/51Hazardous weather outlook, Apr 22, 9:35 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 935 PM CDT WED APR 22 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-231100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 935 PM CDT WED APR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MODERATE TO STRONG WINDS ARE LIKELY THROUGH THE UPCOMING WEEKEND. THERE IS A FIRE WEATHER WATCH IN EFFECT FOR THURSDAY. THE WINDS COMBINED WITH ABUNDANT DRY AND CURED FUELS WILL ENHANCE THE RISK FOR WILDFIRES THROUGH THE PERIOD. WINDY CONDITIONS IN PLACE ACROSS INLAND AREAS COULD RESULT IN THE NEED FOR WIND ADVISORIES. MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS ACROSS THE LOWER TEXAS COASTAL WATERS THURSDAY AND FRIDAY ALONG WITH BUILDING SEAS WILL LIKELY REQUIRE THE NEED FOR SMALL CRAFT ADVISORIES DURING THE PERIOD. THERE WILL BE A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA ON THURSDAY INTO THE WEEKEND DUE TO INCREASING WINDS AND BUILDING SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:08 AM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Starr, Willacy and 1 more | 24 hr |
| Apr 23, 4:08 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
| Apr 23, 2:07 PM CDT | Small Craft Advisory for Winds | BRO | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.